| Catalog Number |
48006008X |
| Medical Device Problem Codes |
Deflation Problem (1149); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 6mm 8cm.018 saber percutaneous transluminal angioplasty (pta) balloon was advanced to the distal sfa lesion for post dilatation after stent placement to ensure good arterial wall apposition of the stent.The balloon was prepped and advanced to target lesion without problems.While attempting to inflate the balloon to 8 atm, only the distal end of the balloon inflated while the mid and proximal ends of the balloon would not inflate.Upon trying to deflate the balloon the distal end of the balloon would not deflate.Upon trying to pull the balloon into the sheath for removal and the balloon broke in half.The procedure was aborted with all components of the balloon being successfully removed from the patient.The 6mm 8cm saber was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The intended lesion was in the distal superficial femoral artery (sfa).The lesion was noted to have moderate calcification with one layer of unknown stents already in place.The vessel did not have any tortuosity.The lesion was noted to have a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The device was never in an acute bend and was not kinked during use.The balloon is being returned with the procedural sheath and wire, but it should be noted that the.014 cordis shinobi wire was severely kinked, and 6fr cook sheath accordioned due to the physician trying to pull the balloon out of the patient.This was done in an attempt to try and not abort the rest of the procedure.Wire and sheath were in functional condition prior to the balloon event occurring.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, d9, g3, g6, h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: as reported, the 6mm 8cm.018 saber percutaneous transluminal angioplasty (pta) balloon was advanced to the distal sfa lesion for post dilatation after stent placement to ensure good arterial wall apposition of the stent.The balloon was prepped and advanced to target lesion without problems.While attempting to inflate the balloon to eight atm, only the distal end of the balloon inflated while the mid and proximal ends of the balloon would not inflate.Upon trying to deflate the balloon the distal end of the balloon would not deflate.Upon trying to pull the balloon into the sheath for removal and the balloon broke in half.The procedure was aborted with all components of the balloon being successfully removed from the patient.The 6mm 8cm saber was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The intended lesion was in the distal superficial femoral artery (sfa).The lesion was noted to have moderate calcification with one layer of unknown stents already in place.The vessel did not have any tortuosity.The lesion was noted to have a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve or advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The device was never in an acute bend and was not kinked during use.The balloon is being returned with the procedural sheath and wire, but it should be noted that the.014 cordis shinobi wire was severely kinked, and 6fr cook sheath accordioned due to the physician trying to pull the balloon out of the patient.This was done in an attempt to try and not abort the rest of the procedure.Wire and sheath were in functional condition prior to the balloon event occurring.The device was returned for analysis.One non-sterile saber 6mm8cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the devices were received coiled.The balloon was received fully deflated, and the body/shaft was separated.Furthermore, an unknown procedure sheath was locked on the device, the cannula was observed accordioned, no other anomalies were noted on it.The other components of the unit were inspected, and no anomalies nor damages were noted.The functional analysis for inflation/deflation testing could not be performed due to the condition in which the device was received; additionally, it was received in a separated condition.Visual inspection at high magnification revealed that the body/shaft was received separated, and the balloon is deflated.There is evidence of elongations near the separated area.The reported ¿balloon deflation difficulty - partial or slow¿ and ¿balloon inflation difficulty - partial or slow¿ are unable to be confirmed as the device was received separated and the inflation/deflation mechanisms cannot be evaluated.The damages noted on the device are too extensive to allow for proper functional analysis.Additionally, the contrast-to-saline ratio was not provided which may have been a contributing factor.The reported ¿body/shaft separated¿ was confirmed as the device was received separated with elongations noted at the borders.However, the exact cause of the reported events cannot be determined.Based on the information available for review, the device was induced to events that exceeded its material yield strength prior to the separation noted.It is likely procedural factor and handling of the device contributed to the events reported.According to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ according to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Do not use if product damage is suspected or evident.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.